MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS FEM STEM W/O BODY 13X127MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRS FEM STEM W/O BODY 13X127MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64853113
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Postoperatively, the gmrs distal femoral component was dislodged from the stem.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned to the manufacturer.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a mrs stem was reported.The event was confirmed.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: the undated operative report verifies the patient underwent resection of the distal femur and proximal tibia for osteosarcoma followed by implantation gmrs distal femoral and proximal tibia components.One undated x-ray shows the gmrs components in their expected position.The other undated x-ray showed that the distal femoral portion of the gmrs component had disassembled from the stem.Disassembly of a gmrs femoral component is confirmed.The root cause of the component dislogement cannot be determined from the limited documentation provided.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: it was reported that patient was revised due to disassociation of femoral component and stem.A review of the provided medical records by a clinical consultant indicated: the undated operative report verifies the patient underwent resection of the distal femur and proximal tibia for osteosarcoma followed by implantation gmrs distal femoral and proximal tibia components.One undated x-ray shows the gmrs components in their expected position.The other undated x-ray showed that the distal femoral portion of the gmrs component had disassembled from the stem.Disassembly of a gmrs femoral component is confirmed.The root cause of the component dislogement cannot be determined from the limited documentation provided.Further information such as device lot identification and return are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Postoperatively, the gmrs distal femoral component was dislodged from the stem.Update: " as for the postoperative course, cleansing debridement was performed under local anesthesia for superficial infection of the postoperative wound.After that, the patient fell and the wound was opened again and the wound was re-sutured.Wheelchair self-propelled and discharged.At the end of (b)(6) 2023, the patient had right knee pain when taking a shower and when she underwent an examination in may, it was confirmed that the implant had fallen out.In addition, recurrence of osteosarcoma was recognized from the tissue during revision surgery.".

Brand Name
MRS FEM STEM W/O BODY 13X127MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17123933
Report Number0002249697-2023-00667
Device Sequence Number12362325
Product Code KRO
UDI-Device Identifier07613327048377
UDI-Public07613327048377
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number64853113
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age86 YR
Patient SexFemale
Patient Weight42 KG
Patient EthnicityNon Hispanic
Patient RaceAsian